Alert archive / Michigan / High Wind Watches in 2020

High Wind Watch 1, NWS Gaylord, MI

April 11, 202024 counties in Michigan

NWS Gaylord, MI issued this high wind watch at Apr 11, 2020, 4:56 PM EDT for 24 counties in Michigan. It took effect at Apr 13, 2020, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 11, 2020, 4:56 PM EDT (20:56 UTC)
In effect from
Apr 13, 2020, 8:00 AM EDT
Expired
Apr 12, 2020, 3:38 PM EDT
In force
Issued by
NWS Gaylord, MI
All 24 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Charlevoix County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Mackinac County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 13 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 8.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2020-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2020-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

937 
WWUS73 KAPX 112056
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
456 PM EDT Sat Apr 11 2020

MIZ016>018-020>036-041-042-097>099-121245-
/O.NEW.KAPX.HW.A.0001.200413T1600Z-200414T0400Z/
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, 
Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, 
Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, 
Gladwin, Standish, Mackinac Island, St. James, and Charlevoix
456 PM EDT Sat Apr 11 2020

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  possible.

* WHERE...Portions of Eastern Upper and Northern Lower Michigan.

* WHEN...From Monday afternoon through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
4 follow-up statements
966 
WWUS73 KAPX 120147
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
947 PM EDT Sat Apr 11 2020

MIZ016>018-020>036-041-042-097>099-121000-
/O.CON.KAPX.HW.A.0001.200413T1600Z-200414T0400Z/
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, 
Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, 
Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, 
Gladwin, Standish, Mackinac Island, St. James, and Charlevoix
947 PM EDT Sat Apr 11 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  possible.

* WHERE...Portions of Eastern Upper and Northern Lower Michigan.

* WHEN...From Monday afternoon through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
226 
WWUS73 KAPX 120804
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
404 AM EDT Sun Apr 12 2020

MIZ016>018-020>036-041-042-097>099-122200-
/O.EXT.KAPX.HW.A.0001.200413T1200Z-200414T0400Z/
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, 
Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, 
Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, 
Gladwin, Standish, Mackinac Island, St. James, and Charlevoix
404 AM EDT Sun Apr 12 2020

...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph possible.
  Strongest gusts along the lakeshore areas. 

* WHERE...Portions of Eastern Upper and Northern Lower Michigan.
 
* WHEN...From Monday morning through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
063 
WWUS73 KAPX 121447
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
1047 AM EDT Sun Apr 12 2020

MIZ016>018-020>036-041-042-097>099-130000-
/O.CON.KAPX.HW.A.0001.200413T1200Z-200414T0400Z/
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, 
Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, 
Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, 
Gladwin, Standish, Mackinac Island, St. James, and Charlevoix
1047 AM EDT Sun Apr 12 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  possible.

* WHERE...Portions of Eastern Upper and Northern Lower Michigan.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
729 
WWUS73 KAPX 121938
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
338 PM EDT Sun Apr 12 2020

MIZ020-023>036-041-042-097-098-131000-
/O.UPG.KAPX.HW.A.0001.200413T1200Z-200414T0400Z/
/O.NEW.KAPX.WI.Y.0001.200413T1200Z-200414T0400Z/
Leelanau-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-
Crawford-Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-
Ogemaw-Iosco-Gladwin-Arenac-Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-
Including the cities of Northport, Atlanta, Alpena, Frankfort, 
Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, 
Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, 
Gladwin, Standish, Mackinac Island, and St. James
338 PM EDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EDT
MONDAY NIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Eastern Upper and Northern Lower Michigan.

* WHEN...From 8 AM Monday to midnight EDT Monday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MIZ016>018-021-022-099-131000-
/O.UPG.KAPX.HW.A.0001.200413T1200Z-200414T0400Z/
/O.NEW.KAPX.WI.Y.0001.200413T1200Z-200414T0400Z/
Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Charlevoix-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Mancelona, Gaylord, and Charlevoix
338 PM EDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EDT
MONDAY NIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.
  In addition, locally heavy snow showers will bring brief periods
  of significantly lowered visibility and hazardous driving
  conditions. Total snow accumulation of around an inch is
  expected.

* WHERE...Emmet, Cheboygan, Presque Isle, Antrim, Otsego and 
  Charlevoix Counties.

* WHEN...From 8 AM Monday to midnight EDT Monday night.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Brief periods of very low visibility and hazardous driving
  conditions in snow showers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MIZ088-096-131000-
/O.NEW.KAPX.WI.Y.0001.200413T1600Z-200414T0400Z/
Southeast Chippewa-Eastern Mackinac-
Including the cities of Detour Village, Goetzville, 
Drummond Island, St. Ignace, Brevort, and Les Cheneaux Islands
338 PM EDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT EDT
MONDAY NIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Southeast Chippewa and Eastern Mackinac Counties.

* WHEN...From noon Monday to midnight EDT Monday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this high wind watch went out at Apr 11, 4:25 PM EDT, 31 minutes earlier.

Area forecast discussion, Apr 11, 4:25 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
425 PM EDT Sat Apr 11 2020

.NEAR TERM...(Through Sunday)
Issued at 421 PM EDT Sat Apr 11 2020

...Mild and at times wet through Sunday...

High impact weather potential: None.

Pattern synopsis/forecast: Low amplitude upper level ridge centered
across northern Michigan early this afternoon...itself centered
between deep trough axes...one rotating across the Canadian
Maritimes, with the other digging across central Canada. Other upper
level feature of note is sharp shortwave trough slicing east across
southern Arizona...part of an increasingly moisture rich southern
flow regime. Weak surface high now pushing off to our east as
decaying cold front pushes into the northwest lakes...with the flow
between these features forcing the development of warm air advection
into the region. Combination of that warm air advection and plenty
of sunshine has really done a number on our temperatures, with
current readings punching well up into the 40s and lower 50s...about
right on par for this time of year.

Pattern amplification really begins to ramp up tonight and Sunday as
that southern shortwave punches into the southern Plains...all-the-
while that central Canada trough digs into the northern Plains.
Surge of strong warm and moist advection ahead of these features
interacts with that decaying cold front mentioned above, spreading
rain chances into the lower Great Lakes tonight and Sunday. Eventual
interaction between those southern and northern waves still on
target to drum up quite the Spring storm heading into Sunday night
and Monday. See details about potential significant impacts from
this system in the short term section to follow.

Primary forecast concerns/challenges: Addressing those light
rain chances and cloud/temperature trends.

Details: Very dry low level environment found across the area this
afternoon will be stubborn to yield, raising serious questions about
just how far north rain chances spread overnight. Main surge of
isentropic upglide and warm/moist advection centers across southern
Michigan where low level jet forcing is maximized. That low level
jet steadily veers overnight...shunting best forcing more east than
north. All told, definitely not overly impressed with rain chances
tonight, especially so the further north one goes. Still expect some
light rain (deep surface rooted melting layer will keep things all
liquid) to eventually reach the surface across portions of northern
lower Michigan, although rain amounts are expected to remain light.
Low level jet quickly exits the lower lakes Sunday morning, taking
surge of deep layer isentropic upglide along with it. Low levels
continue to slowly saturate as lower lakes developing warm front
begins to make slow progress north. Soundings support more of a
drizzle/very light rain scenario during the morning across northern
lower as mid level moisture at least temporarily scours out. Rain
chances begin to ramp up later in the day as low and mid levels
begin to respond to developing low pressure to our southwest. Nice
deep layer convergence signature/increased frontogenetical forcing
expected to develop on elevated front across Lake Michigan into
eastern upper Michigan as we head into later Sunday and Sunday
evening. Most widespread rain should develop along and behind this
front, with more scattered activity across a good portion of
northern lower Michigan. Another fairly mild day, despite all the
clouds, with highs once again in the upper 40s to lower/middle 50s.

&&

.SHORT TERM...(Sunday night through Tuesday)
Issued at 421 PM EDT Sat Apr 11 2020

High Impact Weather Potential: High

Primary Forecast Concerns: Very strong wind gusts and accumulating
snow.

Pattern Synopsis:

Broad longwave troughing will be centered over the vast majority of
the CONUS Sunday night. A vigorous shortwave trough will quickly
move across the SE U.S. into Appalachia by Monday morning.
Simultaneously, a second potent shortwave is expected to strengthen
and move from the Great Plains into the Midwest as the first
shortwave begins to wane. This combined upper-level
divergence/ascent will continue to strengthen an impressive cyclone
as it progresses into Michigan Monday morning. The cyclone is
expected to deepen to near 980 mb by the time it vacates the state
and quickly moves into Quebec Monday night/Tuesday morning. The
exact timing and location of the shortwaves is still a bit
uncertain. Most recent guidance suggests more separation between the
two features and a quicker development of the second shortwave than
previously believed, potentially leading to a more elongated center
of low pressure and slightly further north track of the system.

Forecast/Details:

A strong storm system is set to move through Michigan with
potentially high impacts felt across the region Sunday night into
early Tuesday morning. This is a complex forecast scenario given the
previously mentioned uncertainty in the timing/development of the
shortwaves. The system is expected to move right overhead from SW to
NE Sunday night through the day Monday. Precipitation will be
ongoing at the start of the period across the vast majority of the
area, including the chance for some snow across the western portions
of Chippewa and Mackinac counties Sunday night. While the strongest
frontogenetical forcing and cooler temperatures are anticipated to
be displaced to the west, the potential for some snow accumulation
is there - especially with a slight shift the in the expected track
to the east. Aside from this, mainly rain is expected across
northern Michigan into Monday morning.

One of the major concerns on Monday will be strong wind gusts across
the area, mainly beginning around noon Monday and lasting into
overnight. The strongest wind gusts are expected to be 40-50+ mph
across northern lower with slightly lower gusts across eastern
upper. Power outages are certainly possible and any temporary, less-
sturdy structures will be susceptible to damage and displacement.

Heading into the afternoon on Monday, snow chances begin to increase
across NW lower and eastern upper. To preface the following
discussion, some lower snow amounts are in the current forecast due
to some uncertainties - a couple of inches across the Tip of the
Mitt and eastern upper into Tuesday afternoon. However, not
discussing higher-end snowfall potential for this area would be a
forecast shortcoming. Forecast soundings show an excellent
environment conducive for lake effect snow development beginning
Monday afternoon into Tuesday morning across the aforementioned
area. Inversion heights may exceed 700mb, delta-Ts look to be at
least in the 10-15 range, omega/ascent colocated within the DGZ, and
synoptic moisture aloft from the system could provide additional
support. The strong westerly wind gusts would create large moisture
flux from the lake surface. Morphology of expected snowfall is a bit
uncertain as these strong of wind gusts combined with around 30-50
J/kg environmental CAPE (not including lake surface temps) would
imaginably be rare parameter space, especially for time-of-year and
given near-surface moisture in place. However, some dominant banding
could be possible across Tip of the Mitt and eastern upper,
especially after sunset. The combination of snowfall of any
intensity/amount and wind gusts of 40+ mph would create near white
out conditions, drifting, and potentially dangerous travel. Decided
to go lower on snowfall amounts with previously mentioned
uncertainty in system track and recent guidance trends trying to
gradually pull favorable moisture further north out of the area with
recent model runs. The thought with the longer discussion here was
to provide insight into current thoughts that will be closely
monitored for some higher snowfall amounts going forward.

&&

.LONG TERM...(Tuesday night through Saturday)
Issued at 421 PM EDT Sat Apr 11 2020

High Impact Weather Potential: Low

As the strong cyclone continues to progress across northern Quebec on
Tuesday night, lake effect chances could linger into the overnight
hours across eastern upper with the potential for some lingering low-
level moisture. Surface high pressure looks to build into the region
for the second half off the work week. While there may be some
slight chances for precip heading into the weekend, noteworthy
precip isn't expected with a lack in appreciable forcing. The main
story of the long term will be colder temperatures through the end
of the week behind the passing storm system. Temperatures through
Friday look to be 10-15 degrees below seasonal averages with highs
in the mid to upper 30s across much of the area Wednesday and
Thursday. Overnight lows are expected to dip into the upper teens
for some across interior northern lower. Temps could warm a few
degrees on Friday before warming up closer to normal over the
weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 205 PM EDT Sat Apr 11 2020

VFR conditions into this evening will give way to a lowering cloud
deck later tonight into Sunday morning. Expect MVFR conditions
with these lower clouds, with the exception being at KPLN where
bases should remain elevated. May see periods of light rain
and drizzle at times, but with minimal vis impact. Occassionally
gusty winds this afternoon become light overnight.

&&

.MARINE...
Issued at 421 PM EDT Sat Apr 11 2020

Not looking at any real significant wind issues through
Sunday across the big waters. That begins to change Sunday night,
and especially Monday into Monday night, as deepening low pressure
pivots northeast across the region. Widespread gale force west wind
gusts appear increasingly likely Monday into Monday evening, with
even the potential for at least a few isolated gusts to storm force.
Winds will gradually subside later Monday night and Tuesday,
although widespread small craft advisory conditions look to
continue.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WATCH from Monday afternoon through Monday evening for
     MIZ016>018-020>036-041-042-097>099.
     LAKESHORE FLOOD WATCH from Monday morning through Tuesday
     morning for MIZ016-020-025-031-098-099.
LH...GALE WATCH from Monday morning through Tuesday morning for
     LHZ345>349.
LM...GALE WATCH from Monday morning through Tuesday morning for
     LMZ323-341-342-344>346.
LS...GALE WATCH from Monday morning through Tuesday morning for
     LSZ321-322.
&&

NEAR TERM...MB
SHORT TERM...DJC
LONG TERM...DJC
AVIATION...MB
MARINE...MB
Hazardous weather outlook, Apr 11, 3:54 PM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
354 PM EDT Sat Apr 11 2020

MIZ016>018-020>036-041-042-086>088-095>099-122000-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
354 PM EDT Sat Apr 11 2020

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A strong area of low pressure will move through the northern
Great Lakes Sunday into Monday. This system is expected to bring
very gusty winds Monday and Monday night, possibly resulting in
significant lakeshore flooding along the coast of northwest lower
Michigan. Please see the latest high wind and lakeshore flood
watches for additional details.

Accumulating lake effect snow and blowing snow are possible
Monday afternoon through Tuesday, especially across eastern upper
and north of M-32 in northern lower Michigan.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-122000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
354 PM EDT Sat Apr 11 2020

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gale force wind gust are possible Monday and Monday night across
the Great Lakes. Isolated storm force winds are also possible,
especially on northern Lake Huron. Please see the latest marine
headlines for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:43 PM EDTLakeshore Flood WatchAPXBenzie, Charlevoix, Emmet, Leelanau, Manistee12 hr
Apr 11, 3:45 PM EDTGale WatchAPX13 hr

Nearby

High Wind Watches in Michigan, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.